MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first day of the month of the aware date as it was not provided.Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The device was microscopically and visually examined.At 57.1 cm from strain relief, the hypotube was separated.The separated ends were ovaled in shape indicating the device was kinked prior to separation.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Inspection of the remainder of the device presented no further damage or irregularities.Product analysis confirmed the reported kink as the device was kinked prior to being separated.The reported no cross in the lesion could not be confirmed because the clinical circumstances could not be replicated; however, the separation to the device can likely prevent the device from further advancement.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that crossing difficulties were encountered, and shaft kink occurred.The patient presented with coronary artery disease (cad).The target lesion was located in the mildly to moderately calcified mid left anterior descending artery.A 2.00mm x 12mm nc emerge balloon catheter was advanced but failed to cross the lesion and the middle shaft was bent.The device was removed intact from the patient.A smaller non boston scientific balloon catheter then sequential nc emerge balloon catheter were used to complete the procedure successfully.There were no patient complications reported.However, returned device analysis revealed that the shaft was detached.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16272096
Report Number2124215-2023-02483
Device Sequence Number7554574
Product Code LOX
UDI-Device Identifier08714729846352
UDI-Public08714729846352
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2024
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0030126336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown